Alert archive / New Mexico / High Wind Watches in 2016
High Wind Watch 4, NWS Midland/Odessa, TX
NWS Midland/Odessa, TX issued this high wind watch at Jan 29, 2016, 2:33 AM MST for Eddy County, New Mexico. It took effect at Jan 30, 2016, 11:00 AM MST. It was in force for .
The area
The counties it named.
The facts
- Issued
- Jan 29, 2016, 2:33 AM MST (09:33 UTC)
- In effect from
- Jan 30, 2016, 11:00 AM MST
- Expired
- Jan 29, 2016, 12:44 PM MST
- In force
- Issued by
- NWS Midland/Odessa, TX
County Eddy County, NM
The radar
The Holloman AFB radar (KHDX), 183 km from the middle of the area, began a volume at 09:37 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The nearest sounding before it
Midland Regional, TX (KMAF), launched 00:00Z, 9.6 hours before the alert went out and 206 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 0 J/kg
- Mixed-layer CIN
- No buoyant parcel
- Mixed-layer LCL
- 2848 m above ground
- 0-6 km bulk shear
- 10 kt
- 0-1 km storm-relative helicity
- 18 m²/s²
- 0-3 km storm-relative helicity
- 65 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted.
760 WWUS74 KMAF 290933 NPWMAF URGENT - WEATHER MESSAGE NATIONAL WEATHER SERVICE MIDLAND/ODESSA TX 333 AM CST FRI JAN 29 2016 ...HIGH WIND WATCH IN EFFECT FOR THE VAN HORN AND HIGHWAY 54 CORRIDOR SATURDAY AFTERNOON... ...HIGH WIND WATCH IN EFFECT FOR THE GUADALUPE MOUNTAINS SATURDAY AFTERNOON THROUGH TUESDAY... .STRONG WINDS WILL OVERSPREAD THE AREA SATURDAY AFTERNOON AS A STORM SYSTEM PASSES TO OUR NORTH. WINDS WILL DECREASE AFTER SUNSET ACROSS THE VAN HORN AND HIGHWAY 54 CORRIDOR SATURDAY EVENING. STRONG WINDS WILL CONTINUE IN THE GUADALUPE MOUNTAINS FOR THROUGH TUESDAY. WINDS MAY DECREASE SLIGHTLY SUNDAY AND MONDAY MORNINGS BEFORE INCREASING EACH AFTERNOON. A STRONG UPPER TROUGH WILL AFFECT THE REGION MONDAY WITH DAMAGING WINDS LIKELY IN THE GUADALUPE MOUNTAINS. WIND PRODUCTS WILL LIKELY BE ADDED/EXPANDED IN THE COMING DAYS. TXZ057-292200- /O.NEW.KMAF.HW.A.0004.160130T1800Z-160131T0000Z/ VAN HORN AND HIGHWAY 54 CORRIDOR- INCLUDING THE CITY OF...VAN HORN 333 AM CST FRI JAN 29 2016 ...HIGH WIND WATCH IN EFFECT SATURDAY AFTERNOON... * TIMING...SATURDAY AFTERNOON. * WINDS...SOUTHWEST 35 TO 45 MPH WITH GUSTS TO 60 MPH. * IMPACTS...THESE WINDS COULD MAKE DRIVING DIFFICULT FOR MOTORISTS DRIVING HIGH PROFILE VEHICLES SUCH AS CAMPERS...VANS...AND TRACTOR TRAILERS. PRECAUTIONARY/PREPAREDNESS ACTIONS... A HIGH WIND WATCH MEANS THERE IS THE POTENTIAL FOR A HAZARDOUS HIGH WIND EVENT. SUSTAINED WINDS OF AT LEAST 40 MPH...OR GUSTS OF 58 MPH OR STRONGER MAY OCCUR. CONTINUE TO MONITOR THE LATEST FORECASTS. && $$ NMZ027-TXZ258-292200- /O.NEW.KMAF.HW.A.0004.160130T1800Z-160203T0000Z/ GUADALUPE MOUNTAINS OF EDDY COUNTY-GUADALUPE MOUNTAINS- INCLUDING THE CITIES OF...QUEEN...GUADALUPE MOUNTAINS NP... PINE SPRINGS 233 AM MST FRI JAN 29 2016 ...HIGH WIND WATCH IN EFFECT FROM SATURDAY MORNING THROUGH TUESDAY AFTERNOON... * TIMING...SATURDAY AFTERNOON THROUGH TUESDAY. * WINDS...SATURDAY AND SUNDAY...SOUTHWEST TO WEST WINDS 45 TO 55 MPH WITH GUSTS TO 75 MPH. MONDAY AND TUESDAY...WEST WINDS 50 TO 60 MPH WITH GUSTS TO 80 MPH. * IMPACTS...WINDS WILL BE PARTICULARLY HAZARDOUS AT HIGHER ELEVATIONS WHERE THE STRONGEST WINDS ARE LIKELY TO OCCUR. HIKERS COULD EXPERIENCE DIFFICULT CONDITIONS ON EXPOSED RIDGETOPS. BE ESPECIALLY CAREFUL DRIVING IN THESE MOUNTAINOUS AREAS. ABRUPT CHANGES IN WIND FORCES OCCUR WHEN ROUNDING SHARP TURNS OR PASSING OBSTACLES TO THE WIND...RESULTING IN LOSS OF CONTROL OF VEHICLES. SEVERE TURBULENCE IS EXPECTED TO RESULT IN HAZARDOUS FLYING CONDITIONS ESPECIALLY FOR LOW FLYING LIGHT AIRCRAFT IN AROUND THE MOUNTAINS. PRECAUTIONARY/PREPAREDNESS ACTIONS... A HIGH WIND WATCH MEANS THERE IS THE POTENTIAL FOR A HAZARDOUS HIGH WIND EVENT. SUSTAINED WINDS OF AT LEAST 40 MPH...OR GUSTS OF 58 MPH OR STRONGER MAY OCCUR. CONTINUE TO MONITOR THE LATEST FORECASTS. && $$ RHLUCHAN
1 follow-up statement
284 WWUS74 KMAF 291944 NPWMAF URGENT - WEATHER MESSAGE NATIONAL WEATHER SERVICE MIDLAND/ODESSA TX 144 PM CST FRI JAN 29 2016 ...HIGH WIND WARNING IN EFFECT FOR THE GUADALUPE MOUNTAINS SATURDAY THROUGH TUESDAY... ...HIGH WIND WARNING IN EFFECT FOR VAN HORN AND HIGHWAY 54 CORRIDOR SATURDAY... .STRONG WIND ALOFT WILL OVERSPREAD THE AREA SATURDAY AS AN UPPER DISTURBANCE PASSES TO OUR NORTH. WINDS WILL DECREASE AFTER SUNSET ACROSS THE VAN HORN AND HIGHWAY 54 CORRIDOR SATURDAY EVENING. STRONG WIND WILL CONTINUE IN THE GUADALUPE MOUNTAINS THROUGH TUESDAY. WINDS MAY DECREASE SLIGHTLY SUNDAY AND MONDAY MORNINGS BEFORE INCREASING EACH AFTERNOON. A STRONG UPPER TROUGH WILL APPROACH THE REGION MONDAY WITH HIGH WIND LIKELY IN THE GUADALUPE MOUNTAINS. ADDITIONAL WIND PRODUCTS MAY BE NEEDED IN THE COMING DAYS. TXZ057-301100- /O.UPG.KMAF.HW.A.0004.160130T1800Z-160131T0000Z/ /O.NEW.KMAF.HW.W.0006.160130T1800Z-160131T0000Z/ VAN HORN AND HIGHWAY 54 CORRIDOR- INCLUDING THE CITY OF...VAN HORN 144 PM CST FRI JAN 29 2016 ...HIGH WIND WARNING IN EFFECT SATURDAY AFTERNOON... THE NATIONAL WEATHER SERVICE IN MIDLAND/ODESSA HAS ISSUED A HIGH WIND WARNING...WHICH IS IN EFFECT FROM NOON TO 6 PM CST SATURDAY. * TIMING...SATURDAY AFTERNOON. * WINDS...SOUTHWEST 35 TO 45 MPH WITH GUSTS TO 60 MPH. * IMPACTS...THESE WINDS COULD MAKE DRIVING DIFFICULT FOR MOTORISTS DRIVING HIGH PROFILE VEHICLES SUCH AS CAMPERS... VANS...AND TRACTOR TRAILERS. PRECAUTIONARY/PREPAREDNESS ACTIONS... A HIGH WIND WARNING MEANS A HAZARDOUS HIGH WIND EVENT IS EXPECTED OR OCCURRING. SUSTAINED WIND SPEEDS OF AT LEAST 40 MPH OR GUSTS OF 58 MPH OR MORE CAN LEAD TO PROPERTY DAMAGE. && $$ NMZ027-TXZ258-301100- /O.UPG.KMAF.HW.A.0004.160130T1800Z-160203T0000Z/ /O.NEW.KMAF.HW.W.0006.160130T1800Z-160203T0000Z/ GUADALUPE MOUNTAINS OF EDDY COUNTY-GUADALUPE MOUNTAINS- INCLUDING THE CITIES OF...QUEEN...GUADALUPE MOUNTAINS NP... PINE SPRINGS 1244 PM MST FRI JAN 29 2016 ...HIGH WIND WARNING IN EFFECT FROM 11 AM SATURDAY TO 5 PM MST TUESDAY... THE NATIONAL WEATHER SERVICE IN MIDLAND/ODESSA HAS ISSUED A HIGH WIND WARNING...WHICH IS IN EFFECT FROM 11 AM SATURDAY TO 5 PM MST TUESDAY. * TIMING...SATURDAY AFTERNOON THROUGH TUESDAY. * WINDS...SATURDAY AND SUNDAY...SOUTHWEST TO WEST WINDS 45 TO 55 MPH WITH GUSTS TO 75 MPH. MONDAY AND TUESDAY...WEST WINDS 50 TO 60 MPH WITH GUSTS TO 80 MPH. * IMPACTS...WINDS WILL BE PARTICULARLY HAZARDOUS AT HIGHER ELEVATIONS WHERE THE STRONGEST WINDS ARE LIKELY TO OCCUR. HIKERS COULD EXPERIENCE DIFFICULT CONDITIONS ON EXPOSED RIDGETOPS. BE ESPECIALLY CAREFUL DRIVING IN THESE MOUNTAINOUS AREAS. ABRUPT CHANGES IN WIND FORCES OCCUR WHEN ROUNDING SHARP TURNS OR PASSING OBSTACLES TO THE WIND...RESULTING IN LOSS OF CONTROL OF VEHICLES. SEVERE TURBULENCE IS EXPECTED TO RESULT IN HAZARDOUS FLYING CONDITIONS ESPECIALLY FOR LOW FLYING LIGHT AIRCRAFT IN AROUND THE MOUNTAINS. PRECAUTIONARY/PREPAREDNESS ACTIONS... A HIGH WIND WARNING MEANS A HAZARDOUS HIGH WIND EVENT IS EXPECTED OR OCCURRING. SUSTAINED WIND SPEEDS OF AT LEAST 40 MPH OR GUSTS OF 58 MPH OR MORE CAN LEAD TO PROPERTY DAMAGE. && $$
What forecasters said that day
The local office's own words before this high wind watch went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Midland/Odessa, TX wrote its last area forecast discussion before this high wind watch went out at Jan 28, 9:43 PM MST, 4 hours 50 minutes earlier.
Area forecast discussion, Jan 28, 9:43 PM MST, 4 hours 50 minutes before
Area Forecast Discussion National Weather Service Midland/Odessa TX 1043 PM CST THU JAN 28 2016 .DISCUSSION... Please see the 06Z aviation discussion below. && .AVIATION... VFR conditions will prevail the next 24 hours. Light winds overnight will increase out of the southwest Friday afternoon, and could gust to 15-20KT. Gusts are expected to diminish by 30/00Z. && .PREV DISCUSSION... /issued 208 PM CST THU JAN 28 2016/ DISCUSSION... There is an upper level trough over the eastern half of the conus with upper ridging taking place over the CWA. Temperatures today are expected to warm up above normal into the 60s across most of the area with mostly sunny skies. The area around Fort Stockton is expected to stay on the cool side today due to snow remaining on the ground from a couple of days ago. The upper flow will become more zonal on Friday as a shortwave moves over the region. No precipitation is expected with this shortwave and surface winds will increase out of the southwest on Friday aiding in compressional warming. Surface winds are expected to increase out of the west southwest on Saturday resulting in temperatures warming up into the 70s across the area except the higher terrain. Surface winds on Sunday are expected to be a little stronger than on Saturday as another upper trough digs southeastward along the western coast. This upper trough will begin to move over the region on Monday. As upper lift increases due to the approach of this trough, precipitation chances will increase across mainly western and northern sections of the CWA. Winds will also increase out of the west southwest on Monday as strong winds along the base of the upper trough mix downward over the area. The GFS is showing some rather robust winds as a Pacific front moves into the area on Monday so high winds will be possible in the Guadalupe Mountains. The Pacific front will cool temperatures on Monday so this will help with fire weather concerns. The base of the upper trough will proceed to move over the region on Tuesday followed by a cold front moving into the area later in the day on Tuesday. The colder air will bring high temperatures down into the 40s and 50s across most of the CWA Tuesday and Wednesday. The forecast looks dry with the exception of a chance of precipitation across northwestern sections of the CWA on Monday. && .PRELIMINARY POINT TEMPS/POPS... Big Spring 64 33 72 38 / 0 0 0 0 Carlsbad 63 30 72 35 / 0 0 0 0 Dryden 68 36 71 40 / 0 0 0 0 Fort Stockton 52 36 70 41 / 0 0 0 0 Guadalupe Pass 56 33 62 38 / 0 0 0 0 Hobbs 64 30 70 35 / 0 0 0 0 Marfa 60 23 67 25 / 0 0 0 0 Midland Intl Airport 64 33 72 37 / 0 0 0 0 Odessa 65 33 72 37 / 0 0 0 0 Wink 66 29 73 34 / 0 0 0 0 && .MAF Watches/Warnings/Advisories... NM...None. TX...None. &&
Hazardous weather outlook, Jan 28, 12:33 PM MST, 14 hours before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE MIDLAND/ODESSA TX 133 PM CST THU JAN 28 2016 NMZ027>029-033-034-TXZ045>048-050>053-057>063-067>070-074-075- 079>082-258-291945- GUADALUPE MOUNTAINS OF EDDY COUNTY-EDDY COUNTY PLAINS- NORTHERN LEA COUNTY-CENTRAL LEA COUNTY-SOUTHERN LEA COUNTY-GAINES- DAWSON-BORDEN-SCURRY-ANDREWS-MARTIN-HOWARD-MITCHELL- VAN HORN AND HIGHWAY 54 CORRIDOR-REEVES COUNTY AND UPPER TRANS PECOS- LOVING-WINKLER-ECTOR-MIDLAND-GLASSCOCK-WARD-CRANE-UPTON-REAGAN- DAVIS/APACHE MOUNTAINS AREA-PECOS-PRESIDIO VALLEY-MARFA PLATEAU- BIG BEND AREA-TERRELL-GUADALUPE MOUNTAINS- 133 PM CST THU JAN 28 2016 /1233 PM MST THU JAN 28 2016/ THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF SOUTHEAST NEW MEXICO...SOUTHWEST TEXAS AND WEST TEXAS. .DAY ONE...THIS AFTERNOON AND TONIGHT NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME. .DAYS TWO THROUGH SEVEN...FRIDAY THROUGH WEDNESDAY HIGH WIND WILL BE POSSIBLE IN THE GUADALUPE MOUNTAINS BEGINNING SATURDAY AFTERNOON...AND CONTINUING THROUGH TUESDAY MORNING. MONDAY AFTERNOON...THIS HIGH WIND COULD SPREAD ONTO THE ADJACENT PLAINS OF WEST TEXAS AND SOUTHEAST NEW MEXICO. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION IS NOT ANTICIPATED. THIS PRODUCT...ALONG WITH OTHER WATCHES...WARNINGS...ADVISORIES... AND STATEMENTS ISSUED BY THE NATIONAL WEATHER SERVICE OFFICE IN MIDLAND CAN BE FOUND ON THE INTERNET AT /LOWER CASE/ HTTP://WEATHER.GOV/MIDLAND
The office that day
Everything else NWS Midland/Odessa, TX issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Jan 29, 2:45 AM MST | Fire Weather Watch | MAF | 24 hr | |
| Jan 29, 2:45 AM MST | Red Flag Warning | MAF | 17 hr | |
| Jan 29, 12:44 PM MST | High Wind Warning | MAF | Eddy, Lea | 4 days |
Nearby
High Wind Watches in New Mexico, 2016High Wind Watches in Texas, 2016Every high wind watch in 2016
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.